Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 19, 2019, 5:24 PM CST for Jefferson County, Walker County, Alabama. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2019, 5:24 PM CST (23:24 UTC)
- Expired
- Feb 19, 2019, 6:00 PM CST
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jefferson County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 65 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 5:25 PM CST | HAIL 0.7 | Quinton, AL | SMALL HAIL FALLING IN QUINTON. |
| Feb 19, 5:30 PM CST | HAIL 1 | 1 Wsw Birmingport, AL | NICKLE TO QUARTER SIZE HAIL IN A BRIEF BURST ALONG HIGHWAY 269 NEAR SHORT CREEK. |
| Feb 19, 5:33 PM CST | HAIL 0.7 | West Jefferson, AL | HAIL FALLING IN WEST JEFFERSON. |
| Feb 19, 5:33 PM CST | HAIL 1 | 3 Nw Graysville, AL | QUARTER SIZE HAIL OR LARGER FALLING ALONG INTERSTATE 22 NORTHWEST OF GRAYSVILLE. |
| Feb 19, 5:42 PM CST | HAIL 0.88 | 1 Nw Kimberly, AL | NICKLE SIZE HAIL REPORTED NEAR KIMBERLY. |
| Feb 19, 5:50 PM CST | HAIL 0.25 | 1 Wnw Kimberly, AL | SMALL HAIL COLLECTING ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 747 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
632
WUUS54 KBMX 192324
SVRBMX
ALC073-127-200000-
/O.NEW.KBMX.SV.W.0005.190219T2324Z-190220T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
524 PM CST TUE FEB 19 2019
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Southeastern Walker County in central Alabama...
Northern Jefferson County in central Alabama...
* Until 600 PM CST.
* At 524 PM CST, a severe thunderstorm was located near Gorgas Steam
Plant, or 10 miles south of Dora, moving northeast at 65 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Gardendale, Sumiton, Dora, Adamsville, Warrior, Kimberly,
Graysville, Morris, Brookside, Trafford, West Jefferson, County
Line, Cardiff, Quinton, Sayre, Village Springs, Birmingport, Miller
Steam Plant and Partridge Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3384 8676 3378 8665 3377 8665 3376 8662
3351 8720 3356 8726 3382 8695 3382 8693
3384 8688
TIME...MOT...LOC 2324Z 233DEG 57KT 3359 8715
HAIL...1.00IN
WIND...<50MPH
$$
87/GRANTHAM3 follow-up statements
061
WWUS54 KBMX 192334
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
534 PM CST TUE FEB 19 2019
ALC127-192344-
/O.CAN.KBMX.SV.W.0005.000000T0000Z-190220T0000Z/
Walker AL-
534 PM CST TUE FEB 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALKER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3378 8665 3377 8665 3376 8662 3367 8682
3360 8704 3365 8708 3366 8706 3368 8706
3369 8704 3371 8704 3384 8685 3384 8676
TIME...MOT...LOC 2334Z 238DEG 60KT 3367 8699
$$
ALC073-200000-
/O.CON.KBMX.SV.W.0005.000000T0000Z-190220T0000Z/
Jefferson AL-
534 PM CST TUE FEB 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR NORTHEASTERN JEFFERSON COUNTY...
At 534 PM CST, a severe thunderstorm was located over Graysville, or
near Sumiton, moving northeast at 70 mph.
HAZARD...Quarter size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Gardendale, Adamsville, Warrior, Kimberly, Graysville, Morris,
Brookside, Trafford, West Jefferson, County Line, Cardiff, Sayre,
Village Springs, Miller Steam Plant and Partridge Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3378 8665 3377 8665 3376 8662 3367 8682
3360 8704 3365 8708 3366 8706 3368 8706
3369 8704 3371 8704 3384 8685 3384 8676
TIME...MOT...LOC 2334Z 238DEG 60KT 3367 8699
HAIL...1.00IN
WIND...<50MPH
$$
87/GRANTHAM490
WWUS54 KBMX 192341
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
541 PM CST TUE FEB 19 2019
ALC073-200000-
/O.CON.KBMX.SV.W.0005.000000T0000Z-190220T0000Z/
Jefferson AL-
541 PM CST TUE FEB 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR NORTH CENTRAL JEFFERSON COUNTY...
At 541 PM CST, a severe thunderstorm was located over Morris, or near
Gardendale, moving northeast at 75 mph.
HAZARD...Quarter size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Warrior, Kimberly, Morris, Trafford and County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3369 8687 3376 8693 3384 8682 3384 8676
3378 8665 3377 8665
TIME...MOT...LOC 2341Z 236DEG 67KT 3374 8685
HAIL...1.00IN
WIND...<50MPH
$$
87/GRANTHAM874
WWUS54 KBMX 192351
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
551 PM CST TUE FEB 19 2019
ALC073-200000-
/O.EXP.KBMX.SV.W.0005.000000T0000Z-190220T0000Z/
Jefferson AL-
551 PM CST TUE FEB 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON COUNTY
WILL EXPIRE AT 600 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3369 8687 3376 8693 3384 8682 3384 8676
3378 8665 3377 8665
TIME...MOT...LOC 2350Z 233DEG 57KT 3383 8671
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 4:33 PM CST, 51 minutes earlier.
Area forecast discussion, Feb 19, 4:33 PM CST, 51 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 433 PM CST Tue Feb 19 2019 .SHORT TERM... Tonight through Wednesday. Southwesterly flow continues aloft in the upper levels with a shortwave moving currently across Central Alabama. This convective activity should continue into the evening hours. After that wave, we will probably have a lull in the activity for the late night hours until we get the next wave during the day on Wednesday. At the surface, a warm front is present to the south across the Northern Gulf of Mexico. Across the northern half of eastern Conus, a surface ridge is expected to weaken and push east tonight. This will allow for a deeper onshore low level flow across Alabama. A low pressure system over Southeast Texas will begin to push northeast tonight toward Western Tennessee. Dew points are expected to respond and increase through the night tonight as well. Current dew points are in the 40s. These readings will increase to the upper 50s in the southwest by early Wednesday morning and into the lower to middle 60s across the south during the day. This will occur as our warm front moves northward into the southwest sections of Central Alabama during the day and the cold front moves eastward across Mississippi. During the afternoon on Wednesday, the southwest counties will become more unstable along and south of the warm front, ahead of the cold front. We have added in a marginal risk for severe storms (including a brief spin up tornado) for the peak heat afternoon hours from noon through 6 PM. Daytime highs will be much warmer on Wednesday with the southern 1/3 of the area expected to reach the lower 70s. We could have just enough instability and lift for a storm or two to be strong to severe ahead of the cold front. 08 .LONG TERM... /Previous forecast discussion issued 442 AM CST Tue Feb 19 2019/ Wednesday through Tuesday. Southwest flow aloft continues on Wednesday between a positively tilted longwave trough over the western CONUS and a strong subtropical ridge centered east of the Bahamas. Within the western CONUS trough, a negatively tilted shortwave over the Central Plains will continue to lift northward into the Northern Plains and Upper Midwest, while an additional vort max digs down the back side of the trough along the West Coast, reinforcing the longwave trough. A weak surface low will be over Mississippi, with another low beginning to deepen near Kansas City. A 1037 mb high will be centered near New York City, with a classical CAD wedge extending down the lee of the Appalachians into Central Alabama. A cold front will be over Mississippi with a warm front/wedge front extending southeastward into far southwest Alabama and the Florida panhandle. Showers and thunderstorms will be ongoing across Mississippi into far northwest Alabama in the warm conveyor belt ahead of front, aided by a 45-50kt LLJ. While some linear segments may be present, CAMs do not suggest a well-organized QLCS. Meanwhile further east across the rest of Central ALabama, a few lighter isentropic lift showers may be occurring. This activity will slowly inch eastward through the day, as flow will be largely parallel to it and it may lack cold pool organization. It will be maintained by the low level jet, some upper-level divergence from the right entrance region of a jet streak, the cold front, and perhaps some weak height falls at least initially. While area-average modeled QPF amounts aren't as impressive as previously thought, this will still have the potential to produce pockets of locally heavy rainfall given the uni-directional flow promoting training, slow movement of the overall line, instability resulting in convection, and especially the high PWATs. The February monthly all-time PWAT record of 1.7 inches at BMX will definitely be in jeopardy. The flow parallel to the front will help limit significant lifting over the boundary, however. The main threat will be areal flooding of low- lying areas and streams, and eventual flooding on area rivers. This is why an areal flood watch is in effect rather than a flash flood watch. But some pockets of flash flooding will be possible as well, especially in urban areas, and quick rises on area creeks will occur. So use caution when traveling and do not drive on flooded road ways. Did expand the flood watch by a row of counties southward, based on expected QPF and to include the urban areas of Anniston/Oxford and Shelby County. By Thursday evening the front and associated moisture/precipitation axis along it will stall and become oriented from the southwest to the northeast. The precipitation area will probably contract some, centered along the front. Forcing will be weaker resulting in lighter rainfall rates, but these will only serve to continue to saturate soils and aggravate any ongoing flooding. The tricky part of the forecast Wednesday will be the erosion of the CAD wedge and retreat of the warm front/wedge front, which will impact temperatures, dew points, and resultant surface-based CAPE potential. Tonight's CAMs followed suit with the NAM in indicating the warm front getting hung up along our southern border during the day on Wednesday. Thinking remains the same that the higher resolution models have a better handle on the CAD, though the long range HRRR and regional Canadian do show higher dew points. There may be a non-zero threat of a brief tornado if the warm front can lift up into our far southwest counties, but confidence in this occurring is too low to mention in the HWO at this time. Will note that the NAM suggests elevated MUCAPE of 1000 J/kg across the western half of the state and mid-level lapse rates of 6-6.5 C/km and plenty of bulk shear, so some elevated hailers may be possible, and isolated severe hail cannot be ruled out if an elevated supercell forms. Did beef up the thunder mention in the grids in the west for this reason. Height rises aloft occur on Thursday as ridging builds over the eastern CONUS ahead of a closed low over the southwestern CONUS. This will be indicative of subsidence aloft. However, still expect a band of lighter rain to be ongoing along the front due to lift at low levels. While the surface front will remain stalled near I-85, southerly flow in the 925-850mb layer will begin to push the elevated portion of the front in that layer northward and the moisture axis also moves northward. Isentropic lift associated with the process will cause the band of light rain to move northward. Overall rainfall amounts in the watch area will be light, but could aggravate ongoing flooding. Could also see some shower and thunderstorm development south of the front in our far southeast counties with daytime heating of a moist air mass and additional moisture moving off the Gulf. With SBCAPE values of 1000-1500 J/kg and 0-6 km bulk shear around 45 kts, some of these storms could be strong, and an isolated severe storm with wind/hail cannot be ruled out. However, low-level shear will be confined to the cool side of the front, and the lack of an upper- level trigger should prevent anything from being too organized. Similar trends continue on Friday. Low pressure begins to develop over the southern High Plains, with a 30-35 kt LLJ developing over Mississippi into northwest Alabama. The warm front aloft should continue to push north of the area, while models disagree how quickly the surface warm front will push north with a weak wedge also potentially developing. The main heavy rain threat should set up north of the area from Arkansas to Tennessee, but rain chances remain high given the moist air mass. A similar threat for strong storms/possible isolated severe to Thursday exists, but encompassing more of the area. Models are in good agreement on a strong negatively tilted trough lifting from the Southern Plains to the Great Lakes Saturday and Saturday night, accompanied by a deepening surface low and cold front. Strong heating of an expansive warm sector will occur on Saturday afternoon. If forcing is strong enough this far south, then there is the potential for supercells developing in Mississippi to track into at least our northwest counties due to 60-65kt southwesterlies at 500mb and a 50 kt LLJ, potentially followed by a QLCS. Will introduce a threat for tornadoes to the HWO. If the timing remains during the later afternoon and early evening versus overnight, and forcing is sufficient, an increase in the confidence factor is a definite possibility. Dry conditions finally arrive behind the front by midday Sunday. However, this looks to be short-lived, as models are already in agreement on another shortwave trough bringing more wet weather for Monday night and Tuesday. 32/Davis && .AVIATION... 18Z TAF Discussion. We remain in a very wet pattern and should remain socked in with low cigs through the forecast period. Shortwaves will continue to bring shower (and some TS) across much of the area from the southwest. This will affect all terminals with off and on convection except lower chances MGM/TOI. Winds will stay up through the period as well as gradients remain tight. 08 && .FIRE WEATHER... A prolonged period of rainfall will continue through the end of the week, with a strong storm system expected over the weekend. Very wet conditions are expected, especially across the northern half of the area. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 43 60 51 59 52 / 90 100 100 80 70 Anniston 44 62 55 63 55 / 90 80 100 80 60 Birmingham 47 65 54 61 55 / 90 100 100 80 70 Tuscaloosa 49 66 53 60 55 / 90 100 90 80 60 Calera 47 66 55 63 56 / 90 90 100 80 60 Auburn 45 65 61 73 60 / 70 60 80 70 60 Montgomery 52 71 63 74 63 / 70 70 80 70 50 Troy 53 71 66 77 64 / 50 40 60 60 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flood Watch through late Thursday night for the following counties: Bibb...Blount...Calhoun...Cherokee...Clay...Cleburne... Etowah...Fayette...Jefferson...Lamar...Marion...Pickens... Shelby...St. Clair...Talladega...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Feb 19, 4:18 PM CST, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 418 PM CST Tue Feb 19 2019 ALZ011>015-017>050-210130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 418 PM CST Tue Feb 19 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Through Tonight. Moderate rainfall will occur near and north of Interstate 20 tonight. While heaviest rainfall and potential flooding will not be until Wednesday, minor flooding of poor drainage areas and rises on creeks and streams will be possible tonight due to saturated soils. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a small threat for severe thunderstorms Wednesday afternoon from noon until 6 pm. The threat include large hail, damaging winds, and a brief tornado. The zone of concern is roughly bounded by Aliceville, Tuscaloosa, Clanton, Prattville, Selma, Demopolis, and Livingston. Several days of rain are forecast Wednesday through Sunday morning. Locally heavy rainfall will be possible, with the highest risk Wednesday and Wednesday night. This will result in the risk of flooding on rivers and streams, with the potential for at least isolated flash flooding as well. The greatest threat for flooding will be along and north of the Interstate 20 corridor, potentially continuing into Thursday. Minor flooding is forecast along the Tombigbee River, parts of the Black Warrior River parts of the Cahaba River. Flood stages will be reached by Thursday and remain there through at least Saturday. Additional river flood warnings could be issued in coming days. Check the latest River Flood products for specific information. There is a threat for severe storms, including isolated tornadoes, Saturday afternoon and Saturday night. Stay tuned to the latest forecasts as it is possible that the threat level could increase in later updates for portions of the area. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Wednesday through Friday, and again Saturday and Saturday night.
In the hours before
Special weather statement, Feb 19, 12:31 PM CST, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1231 PM CST TUE FEB 19 2019
ALZ025-035-036-191900-
Chilton AL-Shelby AL-Coosa AL-
1231 PM CST TUE FEB 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHILTON...
SOUTHEASTERN SHELBY AND NORTHWESTERN COOSA COUNTIES UNTIL 100 PM
CST...
At 1231 PM CST, Doppler radar was tracking a strong thunderstorm over
Thorsby, or over Jemison, moving northeast at 55 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Columbiana, Jemison, Thorsby, Marble Valley, Lay Lake, Shelby,
Beeswax Creek Park, Alabama 4H Center, Shelby Shores, Waxahatchee
Creek, Highway 145 and CR 46, Kelley Branch and Spring Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3292 8685 3322 8654 3319 8649 3317 8650
3316 8648 3315 8648 3313 8646 3312 8646
3310 8649 3310 8634 3285 8677
TIME...MOT...LOC 1831Z 225DEG 46KT 3292 8674
05Special weather statement, Feb 19, 3:04 PM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
304 PM CST TUE FEB 19 2019
ALZ030-192145-
Sumter AL-
304 PM CST TUE FEB 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER COUNTY UNTIL
345 PM CST...
At 304 PM CST, Doppler radar was tracking a strong thunderstorm over
Lauderdale, moving northeast at 55 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Gainesville, Emelle, Boyd, Warsaw, Sumterville and Payneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3280 8836 3296 8819 3294 8817 3294 8820
3292 8821 3291 8819 3288 8818 3286 8816
3285 8816 3283 8818 3282 8815 3283 8814
3280 8810 3281 8807 3279 8806 3277 8808
3278 8810 3275 8811 3255 8839
TIME...MOT...LOC 2104Z 227DEG 49KT 3252 8856
87/GRANTHAMSpecial weather statement, Feb 19, 4:44 PM CST, 40 minutes before
Special Weather Statement National Weather Service Birmingham AL 444 PM CST TUE FEB 19 2019 ALZ011-014-192300- Winston AL-Marion AL- 444 PM CST TUE FEB 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION AND NORTHWESTERN WINSTON COUNTIES UNTIL 500 PM CST... At 444 PM CST, Doppler radar was tracking a strong thunderstorm over Haleyville, moving northeast at 85 mph. Dime size hail will be possible with this storm. Locations impacted include... Haleyville, Needmore, Ashridge, Bear Creek, Natural Bridge, Weiss, Posey Field Airport, Tessner, Pebble, Upper Bear Creek Reservoir, Delmar, Sipsey River Rec Area and Grayson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3430 8728 3407 8761 3423 8785 3431 8774 TIME...MOT...LOC 2244Z 229DEG 75KT 3421 8764 87/GRANTHAM
Local storm report, Feb 19, 5:00 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CST TUE FEB 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL HALEYVILLE 34.24N 87.62W
02/19/2019 E0.70 INCH WINSTON AL CO-OP OBSERVER
DIME SIZE HAIL COMPLETELY COVERING THE
GROUND.
&&
MALSpecial weather statement, Feb 19, 5:05 PM CST, 19 minutes before
Special Weather Statement National Weather Service Birmingham AL 505 PM CST TUE FEB 19 2019 ALZ015-023-024-192345- Walker AL-Jefferson AL-Tuscaloosa AL- 505 PM CST TUE FEB 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...NORTH CENTRAL TUSCALOOSA AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 545 PM CST... At 505 PM CST, Doppler radar was tracking a strong thunderstorm near Bankhead Lock And Dam, or 11 miles north of Holt, moving northeast at 65 mph. Dime size hail will be possible with this storm. Locations impacted include... Sumiton, Dora, Adamsville, Graysville, Brookside, West Jefferson, Cardiff, Gorgas Steam Plant, Burnwell, Quinton, Bankhead Lock And Dam, Sayre, Empire, Birmingport, Miller Steam Plant, Tutwiler, Little Shoal and Partridge Crossroads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3335 8747 3344 8756 3383 8698 3368 8686 TIME...MOT...LOC 2305Z 232DEG 57KT 3341 8746 87/GRANTHAM
Local storm report, Feb 19, 5:12 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CST TUE FEB 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL NORTHPORT 33.23N 87.58W
02/19/2019 E0.25 INCH TUSCALOOSA AL PUBLIC
LOTS OF PEA SIZE HAIL FALLING IN NORTHPORT.
&&
MALThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:45 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 12 days |
| Feb 18, 7:45 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 21 days |
| Feb 18, 7:45 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 18 days |
| Feb 18, 7:46 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 18 days |
| Feb 19, 7:01 AM CST | Special Weather Statement | BMX | Marengo | 29 min |
| Feb 19, 7:26 AM CST | Special Weather Statement | BMX | Marengo | 34 min |
| Feb 19, 7:38 AM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 6 days |
| Feb 19, 7:40 AM CST | River Flood Warning | BMX | Sumter | 26 hr |
| Feb 19, 7:52 AM CST | Special Weather Statement | BMX | Dallas | 23 min |
| Feb 19, 8:26 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 23 hr |
| Feb 19, 8:40 AM CST | Special Weather Statement | BMX | Pickens | 35 min |
| Feb 19, 12:31 PM CST | Special Weather Statement | BMX | Chilton | 29 min |
| Feb 19, 2:50 PM CST | Areal Flood Advisory | BMX | Blount | 3 hr |
| Feb 19, 3:04 PM CST | Special Weather Statement | BMX | Sumter | 41 min |
| Feb 19, 3:51 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 6 hr |
| Feb 19, 4:44 PM CST | Special Weather Statement | BMX | Winston | 16 min |
| Feb 19, 5:05 PM CST | Special Weather Statement | BMX | Walker | 40 min |
| Feb 19, 5:43 PM CST | Special Weather Statement | BMX | Blount | 32 min |
| Feb 19, 5:49 PM CST | Areal Flood Advisory | BMX | Cherokee, Etowah | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.